Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 297, NWS Atlanta, GA

June 15, 2011Catoosa County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2011, 1:34 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 1:34 PM EDT (17:34 UTC)
Expired
Jun 15, 2011, 2:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 1:35 PM EDTHAIL 1Rossville, GA
Jun 15, 1:40 PM EDTHAIL 15 E Rossville, GATRAINED STORM SPOTTER REPORTED QUARTER SIZED HAIL OVER CATOOSA COUNTY NEAR THE TENNESSEE STATE LINE.
Jun 15, 2:03 PM EDTHAIL 0.88Ringgold, GASPOTTER REPORTED NICKEL SIZED HAIL AT THE INTERSECTION OF HIGHWAY 41 AND INDIAN SPRINGS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:52 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS52 KFFC 151734
SVRFFC
GAC047-295-151815-
/O.NEW.KFFC.SV.W.0297.110615T1734Z-110615T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATOOSA COUNTY IN NORTHWEST GEORGIA
  NORTH CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 215 PM EDT

* AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM NORTH OF FORT OGLETHORPE THROUGH FORT 
  OGLETHORPE TO LOOKOUT MOUNTAIN...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHICKAMAUGA AND RINGGOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3499 8498 3497 8499 3491 8501 3491 8502
      3488 8501 3486 8506 3482 8507 3482 8513
      3481 8513 3491 8541 3499 8536
TIME...MOT...LOC 1733Z 293DEG 24KT 3504 8522 3496 8525
          3494 8531

$$
2 follow-up statements
297 
WWUS52 KFFC 151751
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT WED JUN 15 2011

GAC295-151758-
/O.CAN.KFFC.SV.W.0297.000000T0000Z-110615T1815Z/
WALKER GA-
151 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALKER COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF WALKER COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3491 8501 3491 8502 3489 8501 3486 8506
      3482 8507 3482 8513 3481 8513 3484 8520
      3485 8520 3486 8526 3499 8526 3499 8499
TIME...MOT...LOC 1748Z 283DEG 31KT 3499 8505 3492 8511

$$

GAC047-151815-
/O.CON.KFFC.SV.W.0297.000000T0000Z-110615T1815Z/
CATOOSA GA-
151 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CATOOSA COUNTY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SALEM TO RINGGOLD...MOVING EAST
AT 35 MPH.

AROUND 145 PM EDT QUARTER SIZED HAIL WAS REPORTED AROUND ROSSVILLE 
WITH THESE STORMS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRAYSVILLE...
BOYNTON AND INDIAN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3491 8501 3491 8502 3489 8501 3486 8506
      3482 8507 3482 8513 3481 8513 3484 8520
      3485 8520 3486 8526 3499 8526 3499 8499
TIME...MOT...LOC 1748Z 283DEG 31KT 3499 8505 3492 8511

$$
935 
WWUS52 KFFC 151811
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 15 2011

GAC047-151820-
/O.EXP.KFFC.SV.W.0297.000000T0000Z-110615T1815Z/
CATOOSA GA-
211 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY EXPIRES AT 215
PM EDT...

AT 206 PM EDT...THE SEVERE THUNDERSTORMS WERE MOVING OUT OF CATOOSA 
COUNTY AND WEAKENING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE 
AT 215 PM.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3491 8501 3491 8502 3489 8501 3486 8506
      3482 8507 3482 8513 3481 8513 3484 8520
      3485 8520 3486 8526 3499 8526 3499 8499
TIME...MOT...LOC 1810Z 283DEG 31KT 3494 8483 3487 8489

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:13 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 15, 1:13 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT WED JUN 15 2011

.UPDATE FOR WATCH...
A WEAK WARM FRONT WILL DRIFT EASTWARD ACROSS NORTH GA THIS AFTERNOON
AND EARLY EVENING. BEHIND THE WARM FRONT...EXPECT A SURGE OF WARM...
MOIST AND UNSTABLE AIR TO SPREAD OVER THE REGION DURING MAX HEATING.
THIS COUPLED WITH A STRONG UPPER DISTURBANCE WILL BRING A GOOD
CHANCE OF THUNDERSTORMS TO MUCH OF NORTH GA THIS AFTERNOON AND
THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...
WITH STRONG DOWNBURST WINDS TO 60 MPH AND LARGE HAIL THE MAIN
THREATS. THE GREATER THREAT OF SEVERE STORMS APPEARS TO BE GENERALLY
ALONG AND NORTH OF A ROME TO JASPER TO HELEN LINE WHERE A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 8 PM THIS EVENING. ALTHOUGH
THE WATCH AREA HAS THE GREATER POTENTIAL FOR STRONG STORMS... ALL
COUNTIES ACROSS NORTH GA WILL BE VULNERABLE TO ISOLATED
THUNDERSTORMS THROUGH THE EVENING. MODELS SUGGEST SHOWERS WITH
POSSIBLE A FEW EMBEDDED THUNDERSTORMS COULD LINGER ACROSS MUCH OF
NORTH GA OVERNIGHT...BUT THE THREAT OF STRONG TO SEVERE STORMS IS
EXPECTED TO GREATLY DIMINISH BY MID-LATE EVENING WITH LOSS OF
DAYTIME HEATING AND THE STRONGER UPPER DISTURBANCE PUSHING EAST.
/39

&&

.PREV DISCUSSION... /ISSUED 715 AM EDT WED JUN 15 2011/

SHORT TERM /TODAY THROUGH FRIDAY/...
MODELS CONTINUE TO SHOW AN INCREASE IN DEEPER MOISTURE ACROSS MUCH
OF THE COUNTY WARNING AREA THIS AFTERNOON INTO TONIGHT AS A WEAK
FRONTAL BOUNDARY STRETCHING ACROSS SOUTH CENTRAL GEORGIA DRIFTS
NORTHWARD AND A SHORTWAVE MOVES SOUTHEAST FROM THE OH-TN VALLEY
REGION. BEST PRECIP COVERAGE STILL EXPECTED ACROSS NORTH GEORGIA
WHERE BETTER UPPER SUPPORT NOTED...AND WILL CONTINUE GOOD CHANCE
TO LIKELY POPS THERE. STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY
ACROSS EXTREME NORTHERN COUNTIES WHERE BEST CAPE AND SHEAR VALUES
EXPECTED. STORM PREDICTION CENTER ALSO OUTLOOKING PORTIONS OF THIS
AREA IN SLIGHT RISK OF SEVERE...WITH DAMAGING WINDS AND HAIL BEING
THE MAIN THREATS. BY THURSDAY...BEST UPPER SUPPORT SHIFTS EAST OF
THE STATE BUT WITH REMNANTS OF WEAK BOUNDARY STILL IN THE AREA
SLIGHT CHANCE TO CHANCE POPS STILL SEEM IN ORDER. MODELS SIMILAR
WITH ANOTHER WEAK IMPULSE TRACKING ACROSS THE OH-TN VALLEY REGION
FRIDAY AND WILL HOLD ON TO SLIGHT CHANCE POPS FOR MUCH OF OUR
AREA. TEMPS WILL BE A CHALLENGE. IN SPITE OF INCREASED CLOUD
COVERAGE AND PRECIP CHANCES...WARM TEMPS CONTINUING ESPECIALLY
ACROSS CENTRAL GEORGIA WHERE MID TO UPPER 90S EXPECTED.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE BUILDS BACK ACROSS THE AREA OVER THE WEEKEND...
CONTINUING INTO EARLY NEXT WEEK. LESSENING CHANCES FOR PRECIP AND
WARMER TEMPERATURES WILL BE THE RULE. WILL HOLD ON TO SLIGHT
CHANCE POPS...MAINLY IN THE MOUNTAINS WHERE TERRAIN WILL HAVE
SOME AFFECT.

49

&&

.AVIATION...
/ISSUED AT 715 AM EDT WED JUN 15 2011/
12Z UPDATE...
AGAIN MAIN CONCERN THIS TAF VALID PERIOD WILL BE STRONG CONVECTION
EXPECTED IN THE 20Z-05Z TIME FRAME. STRONG NW FLOW SHORT WAVE
TRAVERSING THE AREA LATE TODAY IMPINGING ON MODERATE SHEAR AND HIGH
INSTABILITY. ACCOMPANYING MCS LIKELY. HAVE LEANED HEAVILY TOWARD THE
WRF CONVECTIVE PROGS...SHOWING LINE OF STRONG-SEVERE TSRA REACHING
ATL AROUND 23Z THEN MOVING TO AHN/MCN BETWEEN 02Z-04Z. GFS/NAM
SLIGHTLY SLOWER...HENCE REASON FOR HOLDING ONTO CONVECTION ACROSS SE
AREAS UNTIL 05Z. IFR VSBY/MVFR CIGS/AND NW WIND GUSTS TO 27KTS WITH
POSSIBLE WITH MCS. NATURE OF ORGANIZED MCS LEADS TO HIGH CONFIDENCE
IN STRONG/GUSTY NW WINDS RATHER THAN VRB WITH TYPICAL PULSE
CONVECTION. NOT EXPECTING MUCH IF ANY PRE-MCS CONVECTION WITH VFR
CIGS/VSBYS PREVAILING PRIOR TO ARRIVAL OF LATE AFTERNOON/EVENING
TSRA. WIND DIR PROBLEMATIC AGAIN TODAY...EVEN LESS DEFINED THAN
PREVIOUS DAYS. NE WINDS THROUGH MID-DAY WILL BECOME VRB...WITH
MODELS PROGGING DIR ANYWHERE FROM SE-NW BY 18Z. OTHER THAN
ATL...HAVE SHOWN VRB AT MID-DAY. FOR ATL...HAVE GONE WITH NAM/GFS
SHOWING SSW-SW BY 18Z. BEHIND CONVECTION...WINDS AGAIN VRB
OVERNIGHT. WIND DIR WILL NEED ADJUSTMENT WITH LATER TAFS.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE IN CIG AND VSBY.
HIGH CONFIDENCE IN WIND SPEED.
LOW CONFIDENCE IN WIND DIRECTION THROUGH TAF VALID PERIOD.
HIGH CONFIDENCE IN AFTERNOON/EVENING THUNDERSTORMS AND ASSOCIATED
STRONG/GUSTY NW WINDS.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          92  69  92  68 /  20  30  30  10
ATLANTA         91  72  92  72 /  20  40  20  10
BLAIRSVILLE     83  63  85  61 /  30  60  30  10
CARTERSVILLE    91  66  93  63 /  30  60  20  10
COLUMBUS        96  72  95  72 /  20  30  20  20
GAINESVILLE     89  68  91  68 /  20  50  30  10
MACON           96  70  94  69 /  10  30  20  10
ROME            92  68  95  65 /  30  60  20  10
PEACHTREE CITY  92  66  92  65 /  20  30  20  10
VIDALIA         97  75  95  73 /  10  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 15, 12:55 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT WED JUN 15 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA LATE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
STRENGTHENING NORTHWEST FLOW ALOFT WAS NOTED ACROSS THE REGION AS
A STRONG UPPER-LEVEL DISTURBANCE WAS MOVING FROM THE CENTRAL
PLAINS TOWARD THE TENNESSEE VALLEY. A WEAK WARM FRONT ACROSS SOUTH
GEORGIA WILL DRIFT BACK NORTH INTO NORTH GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WILL BE DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
SOME OF THE THUNDERSTORMS ACROSS NORTH GEORGIA WILL ALSO BE CAPABLE
OF PRODUCING QUARTER-SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO MOVE
INTO NORTHWEST GEORGIA AROUND 1 PM EDT...AND MOVE SOUTHEAST REACHING
ATLANTA AROUND 6 PM EDT AND MACON BY 10 PM EDT. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CEDARTOWN...TO
ALPHARETTA...TO GAINESVILLE BETWEEN 1 PM AND 10 PM EDT.

.DISCUSSION...
A STRONG SHORT WAVE...EMBEDDED WITHIN WEST-NORTHWEST FLOW
ALOFT...WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE EASTERN
TENNESSEE VALLEY AND MID-ATLANTIC REGION DURING THE NEXT 24 HOURS.
UNUSUALLY STRONG SHEAR FOR MID-JUNE WILL ACCOMPANY THIS SYSTEM. BY
EVENING...35 TO 40 KNOTS OF LOW-LEVEL SHEAR IS EXPECTED TO TRAVERSE
THE NORTHERN SECTION OF THE STATE. WITH HIGH TEMPERATURES AGAIN WELL
INTO THE 90S AND DEWPOINTS RISING INTO THE MID 60S...CAPE VALUES
WILL EXCEED 3000 J/KG ACROSS PARTS OF NORTH CENTRAL AND NORTHWEST
GEORGIA BY LATE AFTERNOON. LIFTED INDICES WILL DROP TO AS LOW AS -8
IN THIS SAME REGION. THIS COMBINATION OF PARAMETERS WILL SUPPORT
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND
MIDDLE GEORGIA EARLY THURSDAY...WITH ISOLATED SEVERE THUNDERSTORMS
POSSIBLE ACROSS THE EASTERN SECTIONS OF MIDDLE GEORGIA THURSDAY
AFTERNOON. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY
FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTH GEORGIA SHOULD BE
PREPARED FOR ACTIVATION AFTER 3 PM EDT...AND ACROSS CENTRAL GEORGIA
AFTER 7 PM EDT TODAY. SPOTTERS CAN ALSO SUBMIT REPORTS OF SEVERE
WEATHER ONLINE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 15, 1:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT WED JUN 15 2011

GAZ001>003-151815-
126 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 215 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE CHATTANOOGA VALLEY...FAIRVIEW...LOOKOUT
MOUNTAIN...WILDWOOD...FORT OGLETHORPE...LAKEVIEW...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...RINGGOLD AND SALEM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3498 8498 3497 8499 3492 8501 3490 8542
      3499 8543 3499 8498
TIME...MOT...LOC 1725Z 265DEG 33KT 3503 8532

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:26 PM EDTSpecial Weather StatementFFCCatoosa49 min
Jun 15, 1:59 PM EDTSpecial Weather StatementFFCMurray31 min
Jun 15, 2:30 PM EDTSpecial Weather StatementFFCFannin45 min
Jun 15, 3:42 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
Jun 15, 4:08 PM EDTSpecial Weather StatementFFCChattooga52 min
Jun 15, 4:27 PM EDTSpecial Weather StatementFFCFloyd48 min
Jun 15, 4:33 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield42 min
Jun 15, 5:08 PM EDTSpecial Weather StatementFFCFloyd, Polk37 min
Jun 15, 5:16 PM EDTSpecial Weather StatementFFCGilmer, Murray44 min
Jun 15, 5:17 PM EDTSpecial Weather StatementFFCCherokee43 min
Jun 15, 5:32 PM EDTSpecial Weather StatementFFCCobb, Paulding43 min
Jun 15, 5:33 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 15, 5:44 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk37 min
Jun 15, 5:52 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding38 min
Jun 15, 6:00 PM EDTSpecial Weather StatementFFCForsyth45 min
Jun 15, 6:07 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall38 min
Jun 15, 6:15 PM EDTSpecial Weather StatementFFCTowns30 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding, Polk41 min
Jun 15, 6:20 PM EDTSpecial Weather StatementFFCWhite10 min
Jun 15, 6:29 PM EDTSpecial Weather StatementFFCCobb46 min
Jun 15, 6:37 PM EDTSpecial Weather StatementFFCPolk53 min
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas45 min
Jun 15, 6:48 PM EDTSpecial Weather StatementFFCForsyth, Hall42 min
Jun 15, 6:55 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett50 min
Jun 15, 7:10 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fayette, Fulton65 min
Jun 15, 7:29 PM EDTSpecial Weather StatementFFCClarke31 min
Jun 15, 7:35 PM EDTSpecial Weather StatementFFCMadison25 min
Jun 15, 7:36 PM EDTSpecial Weather StatementFFCCatoosa39 min
Jun 15, 7:37 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton53 min
Jun 15, 7:41 PM EDTSpecial Weather StatementFFCOconee19 min
Jun 15, 7:51 PM EDTSpecial Weather StatementFFCPolk39 min
Jun 15, 7:53 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.